New Mexico, 2007Hail in New Mexico, May 25, 2007
May 25, 2007 · NWS EPZ · 5 events in 3 counties and zones
A moist southeast flow imported low level moisture while an upper disturbance moved in from the north, triggering numerous severe thunderstorms over the southwest portion of New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist southeast flow imported low level moisture while an upper disturbance moved in from the north, triggering numerous severe thunderstorms over the southwest portion of New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 25, 1:20 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, May 25, 1:20 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
220 PM MDT FRI MAY 25 2007
.SYNOPSIS...
ABUNDANT MOISTURE ACROSS THE BORDERLAND WILL ALLOW SCATTERED
THUNDERSTORMS TO CONTINUE TONIGHT AND SATURDAY...WITH LOCAL HEAVY
RAINFALL POSSIBLE. THE ATMOSPHERE DRIES OUT SOME ON SUNDAY AND
MONDAY AS LOW LEVEL WEST WINDS DEVELOP...BUT ISOLATED THUNDERSTORMS
ARE STILL POSSIBLE ACROSS THE AREA. THE DRYING PATTERN CONTINUES
TUESDAY THROUGH THURSDAY. WITH SKIES REMAINING MOSTLY CLEAR HIGH
TEMPERATURES WILL WARM WELL ABOVE NORMAL...WITH DESERT ELEVATIONS
LOOKING AT HIGHS IN THE MID TO UPPER 90S.
&&
.DISCUSSION...
STORMY SITUATION STILL SLOW IN EVOLVING BUT SHOULD INCREASE OVER THE
NEXT 3 HOURS. SYNOPTICALLY...WEAK UPPER LOW STILL SITTING OVER
THE BAJA WITH WEAK SOUTH/SOUTHWEST FLOW OVER THE CWA. WEAK UPPER
TROUGH STRETCHING OUT OVER CENTRAL ARIZONA AND NORTHWEST NEW
MEXICO... LOOKED TO BE HINDERED IN MOVEMENT THIS MORNING FROM STORM
TOP OUTFLOW/GRAVITY WAVES FROM LAST NIGHTS WEST TEXAS STORMS...BUT
NOW IS SLOWLY APPROACHING THE NORTHWEST CWA AND HELPING DEVELOP SOME
FAIRLY STRONG STORMS NOW UP OVER GILA WILDERNESS AREA. ON THE
SUB-SYNOPTIC SCALE HEAVY RAINFALL IN HUDSPETH COUNTY THIS MORNING
FROM STRONG STORMS HAS SENT OUT A LARGE OUTFLOW BOUNDARY WITH
STABILIZING EFFECT OVER EL PASO...DONA ANA AND SOUTHER OTERO
COUNTIES. STILL EXPECT THUNDERSTORMS FOR THIS AREA THOUGH THEY MAY
TAKE SEVERAL MORE HOURS BEFORE FORMING. IN THE SHORT TERM EXPECT
GRANT AND SIERRA COUNTIES TO BE MOST ACTIVE FROM COMBINATION OF
OUTFLOW BOUNDARY REACHING THAT AREA AND THE UPPER TROUGH ALSO
APPROACHING FROM THE NORTHWEST. OVERALL SEVERE WX PARAMETERS STILL
LOOK GOOD. GOOD DIRECTIONAL SHEAR ALONG WITH RELATIVELY HIGH CAPE
VALUES WILL CONTINUE TONIGHT. ALSO PWS REMAIN AROUND 150-170% OF
NORMAL SO FLOODING THREAT CONTINUES.
DID NOT MAKE MANY CHANGES IN FORECAST IN DAY 2 ON. SATURDAY STILL
LOOKS TO BE FAIRLY ACTIVE AS MOISTURE STAYS IN PLACE...EXCEPT MAYBE
A BIT OF DRYING FAR WEST. STRONGER DRYING TAKES PLACE SUNDAY AND
MONDAY SO LOWERING TREND IN POPS LOOKS GOOD.
ONLY CHANGES MADE IN FORECAST WAS WED/THUR PERIOD AS GFS CONTINUES
TO FLIP FLOP ON BACK DOOR PUSH. THE WEST WARD PUSH NICKS THE THE SAC
MTNS WEDNESDAY AND AGAIN THURSDAY NIGHT. JUST BEEFED CLOUDS UP A
LITTLE...NO OTHER WEATHER MENTIONED...UNTIL MODEL BECOMES MORE
CONSISTENT WITH FEATURE.
&&
.AVIATION...VALID 26/00Z-27/00Z...
MVFR CIGS AND VSBY NEAR SCATTERED SHOWERS AND THUNDERSTORMS THIS
TONIGHT AND SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 65 84 64 87 63 / 50 30 30 20 20
SIERRA BLANCA TX 63 82 62 85 59 / 50 40 40 30 20
LAS CRUCES 62 85 62 86 60 / 50 30 30 20 20
ALAMOGORDO 61 82 62 90 59 / 50 40 40 20 20
CLOUDCROFT 44 61 45 65 43 / 60 40 40 30 20
TRUTH OR CONSEQUENCES 61 84 60 86 57 / 50 30 30 20 10
SILVER CITY 54 77 55 80 52 / 40 30 30 10 10
DEMING 62 85 62 87 59 / 50 30 30 20 10
LORDSBURG 62 88 62 87 59 / 20 20 20 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
17 HEFNER
Hazardous weather outlook, May 25, 5:05 AM MST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MDT FRI MAY 25 2007
NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
605 AM MDT FRI MAY 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A MOIST AND UNSTABLE AIR MASS WILL FUEL SCATTERED THUNDERSTORMS
TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...
CAPABLE OF PRODUCING 1 TO 2 INCH HAIL AND STRONG WIND GUSTS.
HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS WITH
LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGES NEAR
THUNDERSTORMS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON SATURDAY
WITH LOCALLY HEAVY RAINFALL POSSIBLE. STORMS WILL ALSO PRODUCE
STRONG WIND GUSTS AND SMALL HAIL. THUNDERSTORM CHANCES WILL
DIMINISH ON SUNDAY AND MONDAY AS MOISTURE LEVELS GRADUALLY LOWER
FROM WEST TO EAST. TUESDAY AND WEDNESDAY WILL BE DRY WITH A SLIGHT
CHANCE OF STORMS EAST THE RIO GRANDE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED UPON TO PROVIDE INFORMATION ON ONGOING
WEATHER IN THEIR AREA.
LUNDEEN
In the hours before
Special weather statement, May 25, 1:31 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 PM MDT FRI MAY 25 2007
NMZ022>025-030>032-TXZ055-056-252330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
231 PM MDT FRI MAY 25 2007
...STRONG SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL SMALL HAIL
AND STRONG GUSTY WINDS CONTINUE TO BE POSSIBLE THIS AFTERNOON...
STRONG THUNDERSTORMS ARE INCREASING IN COVERAGE ACROSS SIERRA AND
GRANT COUNTIES...WITH SMALL HAIL AND GUSTY WINDS TO AROUND 50 MPH
POSSIBLE. HOWEVER...THUNDERSTORMS OVER HUDSPETH COUNTY EARLIER
THIS AFTERNOON HAVE CREATED CONDITIONS THAT WILL INHIBIT STORMS IN
AREAS IN THE RIO GRANDE VALLEY SOUTH OF LAS CRUCES UNTIL AFTER 5
PM.
IN ADDITION...STORMS THIS AFTERNOON HAVE HAD A HISTORY OF VERY
SLOW MOVEMENT COUPLED WITH HIGH RAINFALL RATES. AS SUCH...THE RISK
OF LOCALIZED FLOODING WILL CONTINUE ACCOMPANY AREA STORMS.
STAY TUNED TO THE NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR
LATEST INFORMATION AS THIS WEATHER PATTERN DEVELOPS.
PIEPER
Hail, Grant
- When
- May 25, 4:27 PM MST to 4:50 PM MST
- Where
- Grant County, 2 mi NW of Silver City
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.790, -108.294
Hail up to half dollar size covered the ground in mainly extreme north and northwest Silver City. At least one broken window (and minor injury from the broken glass) was reported.
Hail, Luna
- When
- May 25, 5:26 PM MST to 5:30 PM MST
- Where
- Luna County, Columbus
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.830, -107.650
Hail, Grant
- When
- May 25, 5:30 PM MST to 5:35 PM MST
- Where
- Grant County, Hurley
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.700, -108.120
Nickel size hail fell in Hurley.
Hail, Luna
- When
- May 25, 5:45 PM MST to 5:55 PM MST
- Where
- Luna County, 2.92 mi W of Tunis
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.250, -107.930
Golf ball size hail fell on Interstate 10 west of Deming.
Hail, Dona Ana
- When
- May 25, 7:20 PM MST to 7:25 PM MST
- Where
- Dona Ana County, Las Cruces
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.320, -106.780
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 25 to 28, 20071 death · 2 injured · 3 events
- Flash Flooding in Texas, May 25 to 28, 2007$180,000 · 7 events
- Hail and Damaging Winds in South Dakota, May 25, 20071.5 in hail · 14 events
- Flash Flooding and Flooding in Texas, May 25 to 26, 200765 kt wind · 10 events
- Hail in South Dakota, May 25, 20071.25 in hail · 9 events
- Hail in Nebraska, May 25, 20071.25 in hail · 8 events
- Tornado and Hail in North Dakota, May 25, 2007EF0 · 7 events
- Hail in Colorado, May 25, 20071 in hail · 5 events
- Hail and Damaging Winds in Ohio, May 25, 2007$3,000 · 50 kt wind · 5 events
- Hail in New Mexico, May 25, 2007$1,000 · 1.75 in hail · 4 events
- Flash Flooding in Missouri, May 25, 2007$10,000 · 3 events
- Hail in Texas, May 25, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37109, 37130, 37127, 37147, 37151.